Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 46, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2009, 9:32 PM CDT for Sevier County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2009, 9:32 PM CDT (02:32 UTC)
- Expired
- Mar 26, 2009, 10:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 144 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 2.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 936 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 9:22 PM CDT, 10 minutes earlier.
Area forecast discussion, Mar 26, 9:22 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 922 PM CDT THU MAR 26 2009 .DISCUSSION... NICE DRY PUNCH IN THE MID LEVELS PUSHING OVER EAST TEXAS. SKIES SHOULD BECOME PARTLY CLOUDY FOR MANY LOCALES AND WITH A MOSTLY DAMP GROUND...PATCHY FOG WILL BE A POSSIBILITY AFTER MIDNIGHT. THE GREATEST DENSITY OF FOG WILL BE THE FRESH RAIN AREAS OF DEEP EAST TEXAS AND NORTH CENTRAL LOUISIANA. ALSO...TO THE NORTH...A VORT OVER MO HAS GOT TAIL END CHARLIE OVER THE TX/OK RED RIVER VALLEY. THIS SHORT WAVE AXIS IS SWEAPING EAST OVER LIMITED...BUT SUFFICIENT LOW LEVEL MOISTURE. THESE BEAR WATCHING FOR MUCH OF THE I-30 CORRIDOR OVERNIGHT. FUNNEL CLOUD REPORT OUT OF WICKES IN POLK CO ARK. OTHERWISE...A NEW UPDATE SOON TO CLEAR THE REMAINING PARISHES OF TOR 71 VALID UNTIL ELEVEN PM FOR OUR SOUTHEASTERN TIER. /24/ && .AVIATION... LARGE CONVECTION ACROSS THE SOUTHERN HALF OF THE AREA IS DISSIPATING...HOWEVER A FEW PESKY STORMS HAVE RECENTLY DEVELOPED IN NE TX...SE OK. THE NE TX STORM MAY AFFECT THE TXK TERMINAL IN THE NEXT HOUR...OTHERWISE MOST TERMINALS WILL BE QUIET FROM TS THROUGH THE NIGHT. MVFR TO VFR CONDITIONS WILL PROBABLY CONTINUE AT TERMINALS UNTIL MIDNIGHT. THEN AFTER 06Z...BR MAY BECOME A PROBLEM WITH TX TERMINALS AS SKIES HAVE CLEARED. MORE SVR TSRA ACTIVITY WILL GET STARTED AGAIN TOMORROW AFTER 16Z IN EAST TEXAS...THEN PROGRESS EASTWARD DURING THE DAY. AMD WILL BE COMMON OVER THE NEXT 24 HRS. /11/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 60 74 44 58 / 40 40 70 60 10 MLU 75 60 76 49 60 / 30 90 70 60 10 DEQ 74 55 67 38 51 / 20 60 70 30 30 TXK 75 58 70 45 55 / 30 50 70 60 20 ELD 76 58 74 45 57 / 30 50 70 60 20 TYR 76 60 72 41 53 / 50 40 70 20 10 GGG 76 59 75 41 56 / 50 40 70 20 10 LFK 77 62 79 42 60 / 60 40 70 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...TORNADO FOR WINN...CALDWELL...GRANT...LA SALLE UNTIL 04Z. OK...NONE. TX...NONE. && 24/24/11
Hazardous weather outlook, Mar 26, 12:00 PM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU MAR 26 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-271100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CDT THU MAR 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TO DEVELOP LATE THIS AFTERNOON AS A WARM FRONT LIFTS NORTH ACROSS THE REGION. IN ADDITION...AN UPPER LEVEL DISTURBANCE WILL PUSH FROM THE BIG BEND REGION...AFFECTING ALL OF THE FOUR STATE REGION DURING THE EVENING HOURS. EXPECT THAT THESE STORMS WILL ENTER EAST TEXAS IN A SOLID LINE...WITH THE GREATEST SEVERE THREAT IN THE FORM OF DAMAGING WINDS AND ISOLATED TORNADOES. AS THE SYSTEM TRACKS ACROSS LOUISIANA AND SOUTHERN ARKANSAS DURING THE EVENING...HEAVY RAIN WILL ALSO BE A THREAT...ESPECIALLY WHERE THUNDERSTORMS BEGIN TO TRAIN ACROSS THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A STRONG UPPER LEVEL DISTURBANCE WILL EXIT THE ROCKIES AND TRACK ALONG THE RED RIVER VALLEY ON FRIDAY. THIS SYSTEM TENTATIVELY APPEARS TO BE THE STRONGEST SEVERE WEATHER THREAT FOR THE FOUR STATE REGION THIS SPRING. WEATHER MODELS SUGGEST THAT THE ATMOSPHERE WILL BECOME UNSTABLE ENOUGH TO SUPPORT SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS BEGINNING IN THE AFTERNOON IN EAST TEXAS AND SOUTHEAST OKLAHOMA...AND MOVING INTO SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA DURING THE EARLY EVENING. IN ADDITION...EXPECT THAT A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORNADOES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...WILL LIKELY BE NEEDED THIS EVENING. ON FRIDAY... PERSONNEL WILL ALMOST CERTAINLY BE NEEDED DURING THE AFTERNOON IN EAST TEXAS...AND DURING THE EVENING IN LOUISIANA. 05
In the hours before
Special weather statement, Mar 26, 6:58 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT THU MAR 26 2009
LAZ001-002-010-TXZ138-151-270100-
BOSSIER-CADDO-DE SOTO-HARRISON-PANOLA-
658 PM CDT THU MAR 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 800 PM CDT...FOR THE FOLLOWING
PARISHES AND COUNTIES...
IN NORTHWEST LOUISIANA...
SOUTHERN CADDO...SOUTHERN BOSSIER AND NORTHWESTERN DE SOTO...
IN NORTHEAST TEXAS...
EASTERN HARRISON AND EASTERN PANOLA...
INCLUDING THE FOLLOWING LOCATIONS...
BOSSIER CITY...EASTWOOD...GREENWOOD...HAUGHTON...RED CHUTE...
SHREVEPORT...STONEWALL...CARTHAGE...DEBERRY...ELYSIAN FIELDS AND
WASKOM...
AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
DEBERRY TO 12 MILES NORTH OF LOGANSPORT...MOVING NORTHEAST AT 20 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THESE STORMS. PEOPLE IN CADDO AND BOSSIER
PARISHES...AND HARRISON AND PANOLA COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
BUTTSLocal storm report, Mar 26, 7:09 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
709 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM FUNNEL CLOUD GOLDONNA 32.02N 92.91W
03/26/2009 NATCHITOCHES LA LAW ENFORCEMENT
SHERIFF DEPUTY WATCHING THE STORM
&&
04Local storm report, Mar 26, 7:46 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM FUNNEL CLOUD CALVIN 31.96N 92.78W
03/26/2009 WINN LA LAW ENFORCEMENT
PUBLIC REPORT ON 911 OF POSSIBLE TORNADO...SHERIFF OFFICE
COULD NOT CONFIRM.
&&
04Local storm report, Mar 26, 8:01 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
801 PM CDT THU MAR 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL GOLDONNA 32.02N 92.91W
03/26/2009 E1.00 INCH NATCHITOCHES LA LAW ENFORCEMENT
&&
04Special weather statement, Mar 26, 8:29 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
829 PM CDT THU MAR 26 2009
OKZ077-270200-
MCCURTAIN-
829 PM CDT THU MAR 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 900 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BEACHTON...PLUNKETVILLE AND WATSON...
AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF COVE...OR 24 MILES
NORTHWEST OF DE QUEEN...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL IS EXPECTED WITH THIS STORM.
05Special weather statement, Mar 26, 8:32 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT THU MAR 26 2009
ARZ070-TXZ097-112-270230-
BOWIE-CASS-MILLER-
832 PM CDT THU MAR 26 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ALERT...EFFECTIVE UNTIL 930 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
NORTHWESTERN MILLER...
IN NORTHEAST TEXAS...
EASTERN BOWIE AND NORTHERN CASS...
INCLUDING THE FOLLOWING LOCATIONS...
MANDEVILLE...TEXARKANA...HOOKS...MAUD...NASH...REDWATER AND WAKE
VILLAGE...
AT 830 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF LINDEN...OR 13 MILES WEST OF
ATLANTA...MOVING NORTHEAST AT 20 MPH.
HAIL SMALLER THAN THREE QUARTERS OF AN INCH...AND WINDS 40 TO 50 MPH
ARE EXPECTED WITH THIS STORM. PEOPLE IN CASS...BOWIE...AND MILLER
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
SHREVEPORT.
BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:01 PM CDT | Tornado Warning | SHV | Grant, Natchitoches | 29 min |
| Mar 26, 7:03 PM CDT | Tornado Warning | SHV | Bienville, Jackson, Natchitoches, Winn | 42 min |
| Mar 26, 7:07 PM CDT | Severe Thunderstorm Warning | SHV | Grant | 23 min |
| Mar 26, 7:44 PM CDT | Tornado Warning | SHV | Caldwell, Jackson, Winn | 46 min |
| Mar 27, 4:18 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches | 42 min |
| Mar 27, 5:08 PM CDT | Severe Thunderstorm Warning | SHV | LaSalle | 37 min |
| Mar 26, 9:13 PM CDT | Tornado Warning | SHV | Howard | 32 min |
| Mar 26, 9:47 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 43 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.